Alert archive / Texas / Wind Advisories in 2018
Wind Advisory 2, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Jan 10, 2018, 4:11 AM CST for 15 counties in Texas. It took effect at Jan 10, 2018, 11:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2018, 4:11 AM CST (10:11 UTC)
- In effect from
- Jan 10, 2018, 11:00 AM CST
- Expired
- Jan 10, 2018, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 32 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3504 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
034 WWUS74 KLUB 101011 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 411 AM CST Wed Jan 10 2018 TXZ021-027-028-033>035-039>041-102200- /O.UPG.KLUB.HW.A.0001.180110T1700Z-180111T0000Z/ /O.NEW.KLUB.WI.Y.0002.180110T1700Z-180111T0000Z/ Parmer-Bailey-Lamb-Cochran-Hockley-Lubbock-Yoakum-Terry-Lynn- Including the cities of Friona, Bovina, Farwell, Muleshoe, Littlefield, Amherst, Olton, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, and ODonnell 411 AM CST Wed Jan 10 2018 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING... The National Weather Service in Lubbock has issued a Wind Advisory, which is in effect from 11 AM this morning to 6 PM CST this evening. The High Wind Watch is no longer in effect. * Location...Western and central South Plains and far southwest Texas Panhandle. * TIMING...Peaking mid to late this afternoon. * WINDS...Southwesterly at 30 to 35 mph with gusts of 45 to 55 mph. * IMPACTS...Unsecured lightweight objects will be blown around. In addition, motorists on north to south oriented roads will encounter strong crosswinds. Areas of blowing dust will also reduce visibilities, particularly downwind of open fields and construction zones. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$ TXZ022-023-029-030-036-042-102200- /O.NEW.KLUB.WI.Y.0002.180110T1700Z-180111T0000Z/ Castro-Swisher-Hale-Floyd-Crosby-Garza- Including the cities of Dimmitt, Hart, Tulia, Happy, Plainview, Hale Center, Floydada, Lockney, Ralls, Crosbyton, Post, and Lake Alan Henry 411 AM CST Wed Jan 10 2018 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING... The National Weather Service in Lubbock has issued a Wind Advisory, which is in effect from 11 AM this morning to 6 PM CST this evening. * LOCATION...South Plains and southwest Texas Panhandle. * TIMING...Peaking mid to late this afternoon. * WINDS...Southwesterly at 30 to 35 mph with gusts of 45 to 55 mph. * IMPACTS...Unsecured lightweight objects will be blown around. In addition, motorists on north to south oriented roads will encounter strong crosswinds. Areas of blowing dust will also reduce visibilities, particularly downwind of open fields and construction zones. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
2 follow-up statements
852 WWUS74 KLUB 102122 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 322 PM CST Wed Jan 10 2018 TXZ021>023-027>030-035-036-110530- /O.NEW.KLUB.WI.Y.0003.180111T0900Z-180111T2100Z/ /O.CON.KLUB.WI.Y.0002.000000T0000Z-180111T0000Z/ Parmer-Castro-Swisher-Bailey-Lamb-Hale-Floyd-Lubbock-Crosby- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Lubbock, Wolfforth, Slaton, Ralls, and Crosbyton 322 PM CST Wed Jan 10 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 3 AM TO 3 PM CST THURSDAY... The National Weather Service in Lubbock has issued a Wind Advisory, which is in effect from 3 AM to 3 PM CST Thursday. * TIMING...Decreasing slightly early this evening then increasing behind a cold front late tonight and early Thursday. * WINDS...Southwesterly at 25 to 35 mph with gusts to near 50 mph this evening. After a period of 15 to 30 mph winds winds will shift to the north and increase to 25 to 35 mph once again. * IMPACTS...Unsecured lightweight objects will be blown around. In addition, motorists, particularly of high profile vehicles, will be buffeted by cross winds. Areas of blowing dust will also reduce visibilities, especially downwind of open fields and construction zones. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$ TXZ024>026-031-032-037-038-043-044-110530- /O.NEW.KLUB.WI.Y.0003.180111T0900Z-180111T2100Z/ Briscoe-Hall-Childress-Motley-Cottle-Dickens-King-Kent-Stonewall- Including the cities of Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Matador, Roaring Springs, Paducah, Cee Vee, Spur, Dickens, Dumont, Guthrie, Jayton, Aspermont, and Old Glory 322 PM CST Wed Jan 10 2018 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 3 PM CST THURSDAY... The National Weather Service in Lubbock has issued a Wind Advisory, which is in effect from 3 AM to 3 PM CST Thursday. * TIMING...Increasing late tonight and early Thursday behind a cold front then diminishing mid to late afternoon Thursday. * WINDS...North winds of 25 to 35 mph * IMPACTS...Unsecured lightweight objects will be blown around. In addition, motorists on west to east oriented roads will encounter strong crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$ TXZ033-034-039>042-110000- /O.CON.KLUB.WI.Y.0002.000000T0000Z-180111T0000Z/ Cochran-Hockley-Yoakum-Terry-Lynn-Garza- Including the cities of Morton, Whiteface, Levelland, Sundown, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, ODonnell, Post, and Lake Alan Henry 322 PM CST Wed Jan 10 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * Location...Western and central South Plains and far southwest Texas Panhandle. * TIMING...Peaking late this afternoon. * WINDS...Southwesterly at 30 to 35 mph with gusts to near 50 mph. * IMPACTS...Unsecured lightweight objects will be blown around. In addition, motorists on north to south oriented roads will encounter strong crosswinds. Areas of blowing dust will also reduce visibilities, particularly downwind of open fields and construction zones. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
914 WWUS74 KLUB 110003 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 603 PM CST Wed Jan 10 2018 TXZ021>023-027>030-035-036-110115- /O.EXP.KLUB.WI.Y.0002.000000T0000Z-180111T0000Z/ /O.CON.KLUB.WI.Y.0003.180111T0900Z-180111T2100Z/ Parmer-Castro-Swisher-Bailey-Lamb-Hale-Floyd-Lubbock-Crosby- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Lubbock, Wolfforth, Slaton, Ralls, and Crosbyton 603 PM CST Wed Jan 10 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM CST THURSDAY... ...WIND ADVISORY HAS EXPIRED... * TIMING...Decreasing slightly early this evening then increasing behind a cold front late tonight and early Thursday. * WINDS...Southwesterly at 25 to 35 mph with gusts to near 50 mph this evening. After a period of 15 to 30 mph winds winds will shift to the north and increase to 25 to 35 mph once again. * IMPACTS...Unsecured lightweight objects will be blown around. In addition, motorists, particularly of high profile vehicles, will be buffeted by cross winds. Areas of blowing dust will also reduce visibilities, especially downwind of open fields and construction zones. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$ TXZ033-034-039>042-110115- /O.EXP.KLUB.WI.Y.0002.000000T0000Z-180111T0000Z/ Cochran-Hockley-Yoakum-Terry-Lynn-Garza- Including the cities of Morton, Whiteface, Levelland, Sundown, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, ODonnell, Post, and Lake Alan Henry 603 PM CST Wed Jan 10 2018 ...WIND ADVISORY HAS EXPIRED... $$ TXZ024>026-031-032-037-038-043-044-110115- /O.CON.KLUB.WI.Y.0003.180111T0900Z-180111T2100Z/ Briscoe-Hall-Childress-Motley-Cottle-Dickens-King-Kent-Stonewall- Including the cities of Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Matador, Roaring Springs, Paducah, Cee Vee, Spur, Dickens, Dumont, Guthrie, Jayton, Aspermont, and Old Glory 603 PM CST Wed Jan 10 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM CST THURSDAY... * TIMING...Increasing late tonight and early Thursday behind a cold front then diminishing mid to late afternoon Thursday. * WINDS...North winds of 25 to 35 mph * IMPACTS...Unsecured lightweight objects will be blown around. In addition, motorists on west to east oriented roads will encounter strong crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Jan 10, 4:10 AM CST, 1 minute earlier.
Area forecast discussion, Jan 10, 4:10 AM CST, 1 minute before
Area Forecast Discussion National Weather Service Lubbock TX 410 AM CST Wed Jan 10 2018 .DISCUSSION... The short story: A wind advisory is now in effect for all counties on the Caprock this afternoon. The high wind watch has been canceled. Additionally, a fire danger statement is in effect for the entire area this afternoon. The fire weather watch has been canceled. The longer story: The thrust of the forecast effort early this morning was spent in the first 12-24 hours, focused primarily on wind and fire weather threats associated with a vigorous storm system. The upper level low churning steadily eastward over Arizona as of 09Z is forecast to arrive about 3 hours later than thought, only making it to northeast New Mexico by 00Z. This slight delay may be enough to spare the South Plains from the worst of the winds, with the strong subsidence not spreading out of New Mexico until after peak heating/mixing. Additionally, strong lift coupled with increasing mid-upper level moisture could result in a fair amount of cloud cover moving in from the west this afternoon. We could even see isolated high-based convection develop across the western/northwestern zones this afternoon, as has been occasionally suggested by the HRRR, RAP, TTU- WRF as well as some of the lower resolution NWP. We have added a low shower mention over the southwest Texas Panhandle and western South Plains given this, though any amounts should be light and spotty. We can't even rule out a little bit of thunder given the steep mid-level lapse rates, though instability is progged to be rather meager, so we haven't included a thunder mention at this point. Regardless, the potential cloud cover could further inhibit deep mixing, though any stronger showers aloft could locally enhance the surface winds. All together, it appears the risk for more than localized/spotty high wind is low. Instead, a more likely scenario is advisory level winds (sustained at 30 to 35 mph) developing/spreading out of eastern New Mexico toward midday and across much of the Caprock this afternoon. Given this, we have issued a wind advisory for all of our counties on the Caprock this afternoon, while dropping the high wind watch. Further east, the strongest pressure gradient and wind fields likely won't spread across until after the deeper mixing has concluded. For the implications on fire weather, please refer to the FIRE WEATHER section toward the bottom. The upper low will pass by just to our north, across the Panhandles, this evening, keeping the pressure/height gradients tight locally overnight. This will keep winds up in the 20 to 30 mph range a good chunk of the night. As the weakening system departs to the northeast late tonight it will open the door for a strong cold front to race through the South Plains early Thursday morning. A very tight pressure gradient will persist well into the day, and will likely result in another bout of advisory level winds, though this time with the strongest winds favored across the northeast/eastern zones. Not to be excluded, one final batch of upper lift diving southeastward out of the southern Rockies may be enough to provide a few showers across the western counties Thursday morning. The CAA is progged to be a little delayed from previous day's solutions, which would support mainly light rain showers, though a little snow could mix in as the colder air advects in toward morning. Otherwise, the main story, aside from the wind, will be the drastically cooler temperatures. After highs in the 60s and 70s today (maybe even low 80s off the Caprock), highs will be stuck primarily in the 40s tomorrow. Beyond Thursday only minor adjustments were made to the forecast as northwesterly flow aloft develops and persists into at least early next week. Temperatures may attempt to quickly rebound (at least on the Caprock) Friday as downslope flow briefly attempts to return. However the next cold front should move in late Friday night knocking temperatures back below average, with a reinforcing surge next Monday or Monday night. There is some risk enough low-level moisture may return to bring a chance of light precipitation out east Monday night into Tuesday, but at this time we have kept the forecast dry beyond tomorrow morning. && .FIRE WEATHER... The fire weather watch has been canceled in favor of a fire danger statement this afternoon. Overall, the strongest winds and warmest/driest air just don't look like they will align this afternoon. Temperatures will be warm again today with highs ranging from the middle 60s near the TX/NM line to near 80 in the Rolling Plains. Still, it isn't expected to be overly dry, with minimum RH values of 20 to 30 percent common. We may see the RH dip into the upper teens off the Caprock this afternoon, but this area will also see the weakest winds, with critical level speeds not expected until late this afternoon (if at all). Further west, sustained wind speeds of 20 to 30 mph at the 20 ft level are expected to be common on the Caprock this afternoon, but RH values will hold steady or may actually rise toward 30 percent as the strongest winds arrive. So, altogether, critical fire weather conditions will be tough to come by. Even so, the strong southwesterly winds this afternoon will have the potential to quickly spread any wildfires that develop. && .LUB WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 11 AM this morning to 6 PM CST this evening for TXZ021>023-027>030-033>036-039>042. && 23
Hazardous weather outlook, Jan 9, 4:04 PM CST, 12 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 404 PM CST Tue Jan 9 2018 TXZ021>044-102215- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 404 PM CST Tue Jan 9 2018 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Warm, dry and windy conditions are expected Wednesday. A High Wind Watch remains in effect for Wednesday for areas from the extreme southwestern Panhandle to the southern South Plains. A Fire Weather Watch remains in affect for Wednesday afternoon for areas along and east of the Interstate 27 and Highway 87 corridor. Finally, additional windy conditions are expected behind a cold front on Thursday which may require the issuance of a Wind Advisory.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 3:22 PM CST | Wind Advisory | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 16 more | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.